|Vacation (with or without meds)
Sep 24, 2005
I am about to go on vacation to the US for a month and was considering stopping my meds whilst away - problems at imigration etc. I'm on Norvir,Kivexa, Reyataz regime once a day. What would the side effects of stopping for this short break be? I wasn't particulary unwell before going on meds in fact it's debateable whether I should have ever started them. What do you think? Thanks
Response from Dr. Young
Thank you for your post.
It probably not too much of an issue to stop your regimen (abacavir/3TC + ritonavir/atazanavir) for a brief period of time, such are the vagaries of traveling through immigration with HIV medications. Typically, though most persons don't encounter any problems crossing into the states.
I wouldn't expect there to be too much in the way of side effects- indeed, your viral load probably wouldn't even return for a couple of weeks.
I'd be sure to let your doctor know about your treatment interruption, 'else if you had a viral load test performed some time after your return to the UK, a detectable viral load wouldn't be misinterpretted as treatment failure.
So, enjoy your trip across the pond. Good health to you, safe travels. BY
Treatment interuption - neuropathy
Continued OI after starting new regime
- How Soon Can U Get Tested For Hiv After Sharing A Needle?
- Can You Get Hiv If You Share Drinks With A Person Who Has It?
- How Many Days Will Take To Show Aids Symptoms?
- Sexually Transmitted Diseases Neurological Problems And Hiv
- Does A Swollen Neck Lymph Node Mean I Have Hiv?
- Qualitative Hiv Dna Pcr Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.